Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 35, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 20, 2019, 8:21 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Sep 21, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2019, 8:21 PM EDT (00:21 UTC)
- In effect from
- Sep 21, 2019, 8:00 AM EDT
- Expired
- Sep 21, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WHUS42 KMHX 210021 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 821 PM EDT Fri Sep 20 2019 ...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH THREAT OF RIP CURRENTS CONTINUES... ..HIGH SURF ADVISORY THROUGH LATE TONIGHT NORTH OF CAPE HATTERAS... .The combination of easterly and southeasterly swell will continue to produce dangerous rip currents, strong shorebreak, and strong longshore currents along area beaches. The large seas are leading to high surf conditions for the beaches north of Cape Hatteras that will continue through tonight. NCZ203-205-211230- /O.EXP.KMHX.BH.S.0034.000000T0000Z-190921T0000Z/ /O.NEW.KMHX.BH.S.0035.190921T1200Z-190922T0000Z/ /O.CON.KMHX.SU.Y.0009.000000T0000Z-190921T1000Z/ Northern Outer Banks-Hatteras Island- 821 PM EDT Fri Sep 20 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...BEACH HAZARDS STATEMENT CONTINUES THROUGH SATURDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which continues through Saturday evening. * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for strong rip currents to develop are a couple of hours before and after low tide, which will occur between 6 and 7 AM, and 7 and 8 PM Saturday. * SURF HEIGHT...5 to 10 feet. * SHORELINE IMPACTS...The rough surf will lead to beach erosion with the threat of localized ocean overwash during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-211230- /O.EXP.KMHX.BH.S.0034.000000T0000Z-190921T0000Z/ /O.NEW.KMHX.BH.S.0035.190921T1200Z-190922T0000Z/ East Carteret-Ocracoke Island- 821 PM EDT Fri Sep 20 2019 ...BEACH HAZARDS STATEMENT CONTINUES THROUGH SATURDAY EVENING NORTH OF CAPE LOOKOUT... ...BEACH HAZARDS STATEMENT HAS EXPIRED SOUTH OF CAPE LOOKOUT... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which continues through Saturday evening north of Cape Lookout. * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches north of Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to develop are a couple of hours before and after low tide, which will occur between 6 and 7 AM, and 7 and 8 PM Saturday. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ195-199-210130- /O.EXP.KMHX.BH.S.0034.000000T0000Z-190921T0000Z/ West Carteret-Coastal Onslow- 821 PM EDT Fri Sep 20 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
6 follow-up statements
624 WHUS42 KMHX 210905 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 505 AM EDT Sat Sep 21 2019 ...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH THREAT OF RIP CURRENTS CONTINUES... ..HIGH SURF ADVISORY THROUGH THIS AFTERNOON NORTH OF CAPE HATTERAS... .The combination of easterly and southeasterly swell will continue to produce dangerous rip currents, strong shorebreak, and strong longshore currents along area beaches. The large seas are leading to high surf conditions for the beaches north of Cape Hatteras that will continue through this afternoon. NCZ203-205-220000- /O.EXT.KMHX.SU.Y.0009.000000T0000Z-190921T1900Z/ /O.CON.KMHX.BH.S.0035.190921T1200Z-190922T0000Z/ Northern Outer Banks-Hatteras Island- 505 AM EDT Sat Sep 21 2019 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for beach erosion to occur is a couple of hours before and after high tide, which will occur around 1 PM today. * SURF HEIGHT...6 to 8 feet. * SHORELINE IMPACTS...The rough surf will lead to beach erosion with the threat of localized ocean overwash during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-220000- /O.CON.KMHX.BH.S.0035.190921T1200Z-190922T0000Z/ East Carteret-Ocracoke Island- 505 AM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT NORTH OF CAPE LOOKOUT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches north of Cape Lookout. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
939 WHUS42 KMHX 210908 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 508 AM EDT Sat Sep 21 2019 ...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH THREAT OF RIP CURRENTS CONTINUES... ..HIGH SURF ADVISORY THROUGH THIS AFTERNOON NORTH OF CAPE HATTERAS... .The combination of easterly and southeasterly swell will continue to produce dangerous rip currents, strong shorebreak, and strong longshore currents along area beaches. The large seas are leading to high surf conditions for the beaches north of Cape Hatteras that will continue through this afternoon. NCZ203-205-220000- /O.CON.KMHX.SU.Y.0009.000000T0000Z-190921T1900Z/ /O.CON.KMHX.BH.S.0035.190921T1200Z-190922T0000Z/ Northern Outer Banks-Hatteras Island- 508 AM EDT Sat Sep 21 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for beach erosion to occur is a couple of hours before and after high tide, which will occur around 1 PM today. * SURF HEIGHT...6 to 8 feet. * SHORELINE IMPACTS...The rough surf will lead to beach erosion with the threat of localized ocean overwash during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-220000- /O.CON.KMHX.BH.S.0035.190921T1200Z-190922T0000Z/ East Carteret-Ocracoke Island- 508 AM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches north of Cape Lookout. * SURF HEIGHT...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
231 WHUS42 KMHX 211436 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1036 AM EDT Sat Sep 21 2019 ...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH THREAT OF RIP CURRENTS CONTINUES... ..HIGH SURF ADVISORY THROUGH THIS AFTERNOON NORTH OF CAPE HATTERAS... .The combination of easterly and southeasterly swell will continue to produce dangerous rip currents, strong shorebreak, and strong longshore currents along area beaches. The large seas are leading to high surf conditions for the beaches north of Cape Hatteras that will continue through this afternoon. NCZ203-205-220000- /O.CON.KMHX.SU.Y.0009.000000T0000Z-190921T1900Z/ /O.CON.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ Northern Outer Banks-Hatteras Island- 1036 AM EDT Sat Sep 21 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for beach erosion to occur is a couple of hours before and after high tide, which will occur around 1 PM today. * SURF HEIGHT...6 to 8 feet. * SHORELINE IMPACTS...The rough surf will lead to beach erosion with the threat of localized ocean overwash during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-220000- /O.CON.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ East Carteret-Ocracoke Island- 1036 AM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches north of Cape Lookout. * SURF HEIGHT...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
158 WHUS42 KMHX 211725 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 125 PM EDT Sat Sep 21 2019 ...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH THREAT OF RIP CURRENTS CONTINUES... ...HIGH SURF ADVISORY THROUGH THIS AFTERNOON NORTH OF CAPE HATTERAS... .The combination of easterly and southeasterly swell will continue to produce dangerous rip currents, strong shorebreak, and strong longshore currents along area beaches. The large seas are leading to high surf conditions for the beaches north of Cape Hatteras that will continue through this evening. NCZ203-205-220000- /O.EXT.KMHX.SU.Y.0009.000000T0000Z-190922T0000Z/ /O.CON.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ Northern Outer Banks-Hatteras Island- 125 PM EDT Sat Sep 21 2019 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for beach erosion to occur is a couple of hours before and after high tide, which will occur around 1 PM today. * SURF HEIGHT...6 to 8 feet. * SHORELINE IMPACTS...The rough surf will lead to beach erosion with the threat of localized ocean overwash during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-220000- /O.CON.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ East Carteret-Ocracoke Island- 125 PM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches north of Cape Lookout. * SURF HEIGHT...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
444 WHUS42 KMHX 212205 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 605 PM EDT Sat Sep 21 2019 ...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH THREAT OF RIP CURRENTS CONTINUES... .The combination of easterly and southeasterly swell will continue to produce dangerous rip currents, strong shorebreak, and strong longshore currents along area beaches. NCZ203-205-220000- /O.CAN.KMHX.SU.Y.0009.000000T0000Z-190922T0000Z/ /O.CON.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ Northern Outer Banks-Hatteras Island- 605 PM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the High Surf Advisory. * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches along the Outer Banks. * SURF HEIGHT...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ196-204-220000- /O.CON.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ East Carteret-Ocracoke Island- 605 PM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents, dangerous shorebreak, and strong longshore currents. * LOCATIONS...Beaches north of Cape Lookout. * SURF HEIGHT...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
168 WHUS42 KMHX 220015 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 815 PM EDT Sat Sep 21 2019 ...HIGH THREAT OF RIP CURRENTS CONTINUES THROUGH SUNDAY... .Lingering long period swell energy will continue to produce a high threat of rip currents through Sunday. NCZ196-203>205-221300- /O.EXP.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ /O.NEW.KMHX.BH.S.0036.190922T0015Z-190923T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 815 PM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Sunday evening. * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 8 AM Sunday. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 6:40 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 20, 6:40 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
640 PM EDT Fri Sep 20 2019
.SYNOPSIS...
High will become centered over the region this weekend, then
drift offshore while continuing to influence the weather early
next week. A dry cold front will cross the area Tuesday.
&&
.NEAR TERM /TONIGHT/...
As of 640 PM Fri...No significant changes needed to previous
forecast for update. Surface high pressure will slide overhead
tonight, bringing light flow and mainly clear conditions.
Efficient radiational cooling should allow most locations to dip
into the lower-to-mid 50s, with lows near 60 for the beaches.
This, combined with a modest low level moisture increase in the
last 24 hrs, should bring about patchy ground fog for sheltered
inland locations overnight.
&&
.SHORT TERM /SATURDAY/...
As of 4 PM Fri...Settled weather continues Saturday. The
surface high remains overhead or very nearby, bringing mostly
clear skies and rain- free conditions. Deep layer subsidence
justifies temps near to a few degrees above normal.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 4 AM Fri...Surface high pressure will be centered across
the region with upper ridging over the eastern CONUS through the
weekend with dry weather and mainly clear skies dominating.
Temps gradually moderate as we move into the weekend with near
normal temps returning by Saturday and Sunday.
The surface high slides offshore late in the weekend with
return flow bringing additional warming into next week. A robust
shortwave approaches the area early next week and is progged to
push across the area Monday night with an attendant cold front
moving across the area early Tuesday. Moisture still looks
limited with best dynamics placed north of the area and guidance
is showing little to no precip at this time and will keep
minimal PoPs in the forecast. Temps expected to be near to a few
degrees above normal for much of next week.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Short Term /through Saturday/...
As of 640 PM Fri...Mainly clear skies prevail through the
period as deep layer subsidence dominates. Efficient radiation
cooling overnight could bring some shallow fog early Saturday
morning, mainly inland. Have opted for lowest visibilities (IFR)
at PGV based on persistence, with sub-VFR visibilities possible
at ISO and OAJ as well. Confidence is too low in reduced
visibilities at EWN to include in the forecast for now, but fog
is possible there as well. Any fog erodes shortly after sunrise,
with VFR conditions during the day Saturday.
Long Term /Saturday Night through Tuesday/...
As of 415 AM Fri...Pred VFR conditions expected through the
long term with high pressure dominating. Could see patchy
shallow ground fog during the early morning hours as good
radiational cooling conditions will be present.
&&
.MARINE...
Short Term /through Saturday/...
As of 640 PM Fri...Latest obs show light winds generally E/SE
5-10 kt with seas 5-8 ft north of Lookout, and 3-6 ft south.
Elevated and hazardous seas continue through Saturday as long
period swell continues to impact the coastal waters. Otherwise,
high pressure moving overhead will bring mainly light winds
tonight and Saturday.
Long Term /Saturday Night through Tuesday/...
As of 4 AM Fri...High pressure will be centered over the into
Sunday, then will gradually slide offshore early next week.
Light and variable winds continue into Sunday, then become S to
SW around 5-15 kt late Sunday into Monday. A cold front is
progged to push across the water early Tuesday with winds
becoming N around 10-15 kt.
Large swells from Hurricane Humberto will continue to impact the
waters into the weekend, around 4-8 ft Saturday morning, then
slowly subside below 6 ft Saturday evening. Seas expected to be
around 2-4 ft Sunday into Monday, then build to 3-5 ft late
Monday and Tuesday.
&&
.TIDES/COASTAL FLOODING...
As of 640 PM Fri..Longer period swells will cont through the
weekend, keeping a high threat of rip currents along all
beaches. Dropped High Surf south of Ocracoke...will continue
north of Hatteras through tonight for breaking waves 8 ft or
more. Additionally, significant wave runup from the large swell
could result in ocean overwash along vulnerable stretches of
the Outer Banks around the time of the high tides which will
occur again overnight tonight.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
High Surf Advisory until 6 AM EDT Saturday for NCZ203-205.
MARINE...Small Craft Advisory until 11 PM EDT Saturday for AMZ152-154.
Small Craft Advisory until 6 PM EDT Saturday for AMZ150-156-
158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/CB
SHORT TERM...CB
LONG TERM...SK/MS
AVIATION...SK/CQD/CB
MARINE...SK/CQD/CB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 20, 6:23 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 623 PM EDT Fri Sep 20 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-212230- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 623 PM EDT Fri Sep 20 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-212230- Northern Outer Banks-Hatteras Island- 623 PM EDT Fri Sep 20 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Beach erosion and ocean overwash will be possible through early Saturday as easterly swells continue to impact the east facing beaches. There will also be an enhanced Rip Current Risk through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-212230- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 623 PM EDT Fri Sep 20 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.